Alert archive / Louisiana / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 310, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 18, 1995, 9:15 AM CST for Grant Parish, Louisiana. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Dec 18, 1995, 9:15 AM CST (15:15 UTC)
- Expired
- Dec 18, 1995, 10:15 AM CST
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Grant Parish, LA
The radar
The Ft Polk radar (KPOE), 63 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KSHV 181516 RRA SVRSHV LAC043-181615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 915 AM CST MON DEC 18 1995 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH LOUISIANA ...GRANT PARISH AT 914 AM CST THE SHREVEPORT DOPPLER WEATHER RADAR INDICATED A POSSIBLE SEVERE THUNDERSTORM BETWEEN COLFAX AND MONTGOMERY IN EXTREME WESTERN GRANT PARISH. THIS THUNDERSTORM IS MOVING EAST AT 45 MPH AND CAN PRODUCE WINDS OF 60 MPH AS IT MOVES THROUGH GRANT PARISH. THE COMMUNITY OF DRY PRONG IS IN THE PATH OF THIS THUNDERSTORM. AS THE THUNDERSTORM MOVES EASTWARD A WARNING MAY BE REQUIRED FOR LA SALLE PARISH LATER. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 3:09 AM CST, 6 hours 6 minutes earlier.
Area forecast discussion, Dec 18, 3:09 AM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST MON DEC 18 1995 SFC LOW CRNTLY NR THE S TX CST PROGD TO LIFT NE ACS THE FA TDA WITH ACCOMPANYING STG UPR LVL SYS MOVG THRU THE AREA EARLY TNGT. QUASI- STNRY BNDRY DRAPED OVER THE AREA HAS BEEN THE FOCUS FOR STG-SVR STMS THIS MORNING AND BLV THIS BNDRY WILL CONTINUE TO BE FAVORED AREA FOR HVY RNFL AND OCNL STG-SVR TRW AS MSTR CONVERGENCE AND THETA-E ADVTN RMN HIGH THRUT THE DAY. MDLS ARE IN DECENT AGREEMENT ON HANDLING OF THIS SYS WITH ETA BEING A BIT FARTHER N WITH THE SFC LOW AND JUST A LITTLE FASTER. BOTH INDC DP MSTR OVER THE AREA THRU MOST OF TDA WITH SOME DRIER AIR ALF MOVG IN BY 19/00Z. LOW LVLS KEEP VRY HIGH RH VALUES SO BELIEVE IT WILL STAY CLDY THRU THE FCST PD WITH TEMPERATURES TURNING DECIDEDLY COOLER IN THE LEE OF THE SYS. BOTH ETA AND NGM SHOWG PRECIP WATER VALUES IN THE 1 TO 1.5 INCH RANGE. GIVEN THE LENGTH OF THE DRY SPELL PRIOR TO THIS EVENT AND THESE NOT REAL IMPRESSIVE P-WAT VALUES...FEEL THAT FFA CAN BE DROPPED FOR NE TX AND XTRM NW LA BUT SHOULD BE CONTINUED FARTHER SOUTH. AS FAR AS ACTUAL NUMBERS GO...WILL LIKELY END UP WITH NR 100 PCT FOR ENTIRE FA TDA WITH DECRG POPS FROM THE SW LATE TDA INTO TNGT. APPEARS THAT NRN PTNS MAY SEE LIGHT PRECIP CONT INTO TNGT AS RH AOA 70 PCT WRAPS BEHIND THE SYSTEM. RAIN MAY MIX WITH A LITTLE IP OVER XTRM NW PTNS BEFORE ENDING LATE TNGT BUT WILL LET DAY SHFT TAKE A LOOK AT 12Z SNDGS AND MDLS TO MAKE THAT CALL. TEMPS WILL BE FAIRLY UNIFORM S OF THE BNDRY WITH UPR 50S TO LWR 60 XPCTD. NW AREAS WILL LIKELY SEE FALLING AFTN TEMPS AS CAA INCRS AFT 18Z. NUMBERS WILL LIE A CLOSER TO FAN GUIDANCE. SHV 60/41/49/28 +41 5
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 1:10 AM CST | Severe Thunderstorm Warning | SHV | De Soto | 35 min |
| Dec 18, 1:28 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Red River | 32 min |
| Dec 18, 1:28 AM CST | Severe Thunderstorm Warning | SHV | Bienville | 32 min |
| Dec 18, 7:55 AM CST | Tornado Warning | SHV | Sabine | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.